Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 65, NWS Quad Cities, IA

September 13, 20088 counties in Illinois; Clark County, Scotland County, Missouri; 6 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Sep 13, 2008, 4:49 AM CDT for 8 counties in Illinois; Clark County, Scotland County, Missouri; 6 counties in Iowa. It was in force for 6 hr. 49 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2008, 4:49 AM CDT (09:49 UTC)
Expired
Sep 13, 2008, 10:45 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Louisa County, IA, Van Buren County, IA, Bureau County, IL, Henderson County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 5:19 AM CDTFLASH FLOODMount Pleasant, IADELAYED REPORT. SEWERS BACKING UP WITH STREETS FLOODED IN CITY. BASEMENTS FLOODING AND CARS STRANDED.
Sep 13, 5:19 AM CDTFLASH FLOODOakland Mills, IADELAYED REPORT. CAMPGROUND ALONG THE SKUNK RIVER BEING EVACUATED. RIVER RISING RAPIDLY.
Sep 13, 5:58 AM CDTHEAVY RAIN 3.92Memphis, MO24 HOUR TOTAL.
Sep 13, 6:07 AM CDTHEAVY RAIN 4.72 S Arbela, MO24 HOUR TOTAL. 3.1 INCHES SINCE 5 PM.
Sep 13, 6:14 AM CDTHEAVY RAIN 4.7W Cantril, IA24 HOUR TOTAL. 1.30 INCHES YESTERDAY AND 3.40 INCHES OVERNIGHT.
Sep 13, 6:21 AM CDTFLOODMilan, ILSHERIFFS DISPATCH REPORTS STREET FLOODING MAINLY NORTH OF 10TH AVE.
Sep 13, 6:37 AM CDTHEAVY RAIN 2.86Burlington, IA24 HOUR TOTAL
Sep 13, 6:52 AM CDTHEAVY RAIN 3.61 W Cambridge, ILOVERNIGHT TOTAL.
Sep 13, 6:55 AM CDTFLASH FLOOD3 Nne Downing, MOFLOOD WATERS FROM THE NORTH FABIUS RIVER WERE COVERING A ROAD ONE HALF MILE SOUTH OF THE SPOTTERS LOCATION.
Sep 13, 6:55 AM CDTHEAVY RAIN 5.53 Nne Downing, MO24 HOUR TOTAL.
Sep 13, 7:11 AM CDTHEAVY RAIN 5.823 W Oakland Mills, IA24 HOUR TOTAL.
Sep 13, 7:16 AM CDTHEAVY RAIN 6.25Ese New London, IA24 HOUR TOTAL. SPOTTER ALSO REPORTS HIS YARD FLOODED AND COVERED BY TWO INCHES OF WATER.
Sep 13, 7:22 AM CDTHEAVY RAIN 5.51 Wsw Sherrard, IL24 HOUR TOTAL
Sep 13, 7:30 AM CDTHEAVY RAIN 4.62 W Rutledge, MO24 HOUR TOATL. STILL RAINING. SPOTTER REPORTS LOCAL STREAMS ARE OUT OF THEIR BANKS.
Sep 13, 7:32 AM CDTFLASH FLOOD5 E Cantril, IAWATER IN BASEMENT AND APPROACHES TO FOX RIVER BRIDGE FLOODED OUT.
Sep 13, 7:32 AM CDTHEAVY RAIN 45 E Cantril, IASTORM TOTAL SINCE 315 PM YESTERDAY.
Sep 13, 7:37 AM CDTHEAVY RAIN 4.61 W New Windsor, IL24 HOUR TOTAL
Sep 13, 7:37 AM CDTHEAVY RAIN 5.21 E Keithsburg, IL24 HOUR TOTAL
Sep 13, 7:44 AM CDTFLOODSse Mount Union, IAMANY AREA ROADS ARE UNDER WATER.
Sep 13, 7:45 AM CDTHEAVY RAIN 3.962 N New Windsor, IL24 HOUR TOTAL
Sep 13, 7:46 AM CDTHEAVY RAIN 4.72 E East Moline, IL24 HOUR TOTAL
Sep 13, 8:02 AM CDTHEAVY RAIN 5.251 N Geneseo, IL24 HOUR TOTAL. 5.0 INCHES SINCE 7 PM FRIDAY.
Sep 13, 8:03 AM CDTHEAVY RAIN 6.06Keosauqua, IA24 HOUR TOTAL. STILL RAINING.
Sep 13, 8:07 AM CDTHEAVY RAIN 0Burlington, IASPOTTER REPORTS GROUND IS SO SATURATED FROM HEAVY RAIN THAT A 60 FOOT TREE HAS FALLEN OVER IN CRAPO PARK.
Sep 13, 8:11 AM CDTHEAVY RAIN 4.251 Se Princeton, IL24 HOUR TOTAL. STILL RAINING.
Sep 13, 8:12 AM CDTHEAVY RAIN 4.57 Sw Memphis, MOOVERNIGHT TOTAL.
Sep 13, 8:23 AM CDTHEAVY RAIN 3.93 Nne Charlie Heath Mem, IAOVERNIGHT TOTAL. 5.60 INCH TOTAL IN PAST 30 HOURS. STILL RAINING.
Sep 13, 8:24 AM CDTHEAVY RAIN 3.853 Nne Keosauqua, IA24 HOUR RAINFALL TOTAL. 2.2 INCHES HAS FALLEN SINCE MIDNIGHT. STILL RAINING LIGHTLY.
Sep 13, 8:25 AM CDTHEAVY RAIN 4.23 Ssw Burlington, IASTORM TOTAL. LOTS OF STANDING WATER IN RESIDENTIAL YARDS IN NEIGHBORHOOD NORTH OF AIRPORT.
Sep 13, 8:30 AM CDTFLASH FLOODDonnellson, IADELAYED REPORT. STREET FLOODING AND SEWER PLANT FLOODING.
Sep 13, 8:30 AM CDTHEAVY RAIN 0Fort Madison, IADELAYED REPORT. LOCALIZED STREET FLOODING WITH SEWERS BACKING UP.
Sep 13, 8:30 AM CDTHEAVY RAIN 5.47Keithsburg, IL24 HOUR TOTAL. STILL RAINING.
Sep 13, 8:41 AM CDTHEAVY RAIN 5.653 Wsw Warner, IL24 HOUR TOTAL.
Sep 13, 8:48 AM CDTHEAVY RAIN 5.5N Keosauqua, IA24 HOUR TOTAL. RELAYED REPORT FROM SPOTTER.
Sep 13, 8:51 AM CDTHEAVY RAIN 3.32 Nw Kewanee, IL24 HOUR TOTAL. STILL RAINING.
Sep 13, 8:58 AM CDTHEAVY RAIN 7.72Ese New London, IATOTAL SINCE 7 AM YESTERDAY MORNING. STILL RAINING.
Sep 13, 9:00 AM CDTHEAVY RAIN 1.97Burlington, IARAINFALL BETWEEN 6 AND 9 AM. 27 HOUR STORM TOTAL IS 4.83 INCHES.
Sep 13, 9:00 AM CDTHEAVY RAIN 5.011 Sw New London, IACOCORAHS REPORT. 1.4 INCHES PAST 3 HOURS. HAS NOT SEEN FIELD TERRACES THIS FULL BEFORE.
Sep 13, 9:14 AM CDTHEAVY RAIN 1.23 Nne Downing, MORAINFALL SINCE 7 AM. 7.70 INCH TOTAL SO FAR.
Sep 13, 9:28 AM CDTHEAVY RAIN 4Galva, ILTOTAL SINCE 7 PM LAST EVENING. TOTAL SO FAR IS 5.00 INCHES. SPOTTER ALSO REPORTS MINOR FLOODING IN LOW LYING AREAS.
Sep 13, 9:32 AM CDTFLOODMemphis, MOFABIUS RIVER OUT OF ITS BANKS FLOODING BEAN AND CORN FIELDS.
Sep 13, 10:00 AM CDTHEAVY RAIN 5.52 N New Windsor, IL24 HOUR RAINFALL FROM COCORAHS OBSERVER. 1.54 INCHES HAS FALLEN IN PAST 3 HOURS.
Sep 13, 10:04 AM CDTFLOODMount Pleasant, IADISPATCHER REPORTED THAT BIG CREEK NEAR HWY 218 AND 295TH ST WAS OUT OF ITS BANKS. ALSO REPORTED THAT AREA DITCHES ARE FULL OF WATER.
Sep 13, 10:15 AM CDTHEAVY RAIN 6.272 W Colona, IL24 HOUR TOTAL.
Sep 13, 10:15 AM CDTHEAVY RAIN 6.27Colona, IL24 HOUR TOTAL.
Sep 13, 10:27 AM CDTHEAVY RAIN 1.3W Cantril, IATOTAL SINCE 615 AM. TOTAL SO FAR OF 6.00 INCHES.
Sep 13, 10:33 AM CDTFLOODMediapolis, IASPOTTER REPORTS PORTIONS OF HWY 61 ARE UNDER WATER ABOUT A HALF MILE NORTH OF MEDIAPOLIS.
Sep 13, 10:36 AM CDTHEAVY RAIN 1.81 Wsw Sherrard, ILTOTAL SINCE ABOUT 815 AM. TOTAL SO FAR IS 7.30 INCHES.
Sep 13, 10:42 AM CDTHEAVY RAIN 0.7Ese New London, IARAINFALL TOTAL SINCE 915 AM. 24 HOUR OTAL RAINFALL OF 8.42 INCHES. LIGHT RAIN STILL FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 130949
FFWDVN
IAC057-087-101-111-115-177-ILC011-071-073-131-155-161-187-195-MOC045-
199-131545-
/O.NEW.KDVN.FF.W.0065.080913T0949Z-080913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF PRINCETON...
  NORTH CENTRAL PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHERN CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF MEMPHIS...
  HENRY COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITIES OF...KEWANEE...CAMBRIDGE...
  MERCER COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF ALEDO...
  SOUTHERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITIES OF...MOLINE...EAST MOLINE...
  SOUTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF BURLINGTON...
  HENRY COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
  LEE COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF FORT MADISON...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...WAPELLO...COLUMBUS JUNCTION...
  VAN BUREN COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF KEOSAUQUA...
  NORTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF OQUAWKA...
  NORTHWESTERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1045 AM CDT

* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE
  WARNED AREA. RADAR ESTIMATES ANYWHERE FROM 2.5 TO 4 INCHES OF RAIN
  HAS FALLEN.

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4121 8965 4123 8966 4123 8986 4116 8988
      4116 9044 4072 9115 4030 9195 4030 9235
      4059 9236 4060 9219 4091 9219 4112 9168
      4116 9149 4133 9133 4133 9104 4174 8963
      4157 8963 4159 8917 4132 8917

$$

08
3 follow-up statements
000 
WGUS73 KDVN 131107
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 AM CDT SAT SEP 13 2008

IAC057-087-101-111-115-177-ILC011-071-073-131-155-161-187-195-MOC045-
199-131545-
/O.CON.KDVN.FF.W.0065.000000T0000Z-080913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-LOUISA IA-
PUTNAM IL-WHITESIDE IL-ROCK ISLAND IL-WARREN IL-HENDERSON IL-
MERCER IL-HENRY IL-BUREAU IL-CLARK MO-SCOTLAND MO-
607 AM CDT SAT SEP 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SCOTLAND...NORTHERN CLARK...BUREAU...HENRY...MERCER...NORTHERN
HENDERSON...NORTHWESTERN WARREN...SOUTHWESTERN ROCK ISLAND...SOUTHERN
WHITESIDE...NORTH CENTRAL PUTNAM...LOUISA...HENRY...SOUTHERN
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...

AT 559 AM CDT...REPORTS FROM TRAINED WEATHER SPOTTERS INDICATE 2 TO 
4 INCHES OF RAIN HAS FALLEN OVER PARTS OF THE WARNED AREA. MODERATE 
TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE TO MOVE OVER THE 
SAME AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAPELLO... 
COLUMBUS JUNCTION...WALNUT...SHERRARD...PRINCETON...KEITHSBURG... 
CAMBRIDGE...AND ALEDO.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 IS EXPECTED DURING THE MORNING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4121 8965 4123 8966 4123 8986 4116 8988
      4116 9044 4072 9115 4030 9195 4030 9235
      4059 9236 4060 9219 4091 9219 4112 9168
      4116 9149 4133 9133 4133 9104 4174 8963
      4157 8963 4159 8917 4132 8917

$$

08
000 
WGUS73 KDVN 131221
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 AM CDT SAT SEP 13 2008

IAC057-087-101-111-115-177-ILC011-071-073-131-155-161-187-195-MOC045-
199-131545-
/O.CON.KDVN.FF.W.0065.000000T0000Z-080913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-LOUISA IA-
PUTNAM IL-WHITESIDE IL-ROCK ISLAND IL-WARREN IL-HENDERSON IL-
MERCER IL-HENRY IL-BUREAU IL-CLARK MO-SCOTLAND MO-
721 AM CDT SAT SEP 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SCOTLAND...NORTHERN CLARK...BUREAU...HENRY...MERCER...NORTHERN
HENDERSON...NORTHWESTERN WARREN...SOUTHWESTERN ROCK ISLAND...SOUTHERN
WHITESIDE...NORTH CENTRAL PUTNAM...LOUISA...HENRY...SOUTHERN
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...

AT 712 AM CDT...REPORTS COMING IN FROM TRAINED WEATHER SPOTTERS 
INDICATE 2 TO 6 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE WARNED 
AREA. MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE TO 
MOVE ACROSS THE SAME AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAPELLO... 
TOOLESBORO...OLDS...COLUMBUS JUNCTION...WALNUT...MOLINE... 
KEITHSBURG...CAMBRIDGE...AND ALEDO.

AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED THIS MORNING BEFORE 
ENDING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4121 8965 4123 8966 4123 8986 4116 8988
      4116 9044 4072 9115 4030 9195 4030 9235
      4059 9236 4060 9219 4091 9219 4112 9168
      4116 9149 4133 9133 4133 9104 4174 8963
      4157 8963 4159 8917 4132 8917

$$

08
000 
WGUS73 KDVN 131336
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 AM CDT SAT SEP 13 2008

IAC057-087-101-111-115-177-ILC011-071-073-131-155-161-187-195-MOC045-
199-131545-
/O.CON.KDVN.FF.W.0065.000000T0000Z-080913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-LOUISA IA-
PUTNAM IL-WHITESIDE IL-ROCK ISLAND IL-WARREN IL-HENDERSON IL-
MERCER IL-HENRY IL-BUREAU IL-CLARK MO-SCOTLAND MO-
836 AM CDT SAT SEP 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SCOTLAND...NORTHERN CLARK...BUREAU...HENRY...MERCER...NORTHERN
HENDERSON...NORTHWESTERN WARREN...SOUTHWESTERN ROCK ISLAND...SOUTHERN
WHITESIDE...NORTH CENTRAL PUTNAM...LOUISA...HENRY...SOUTHERN
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...

AT 825 AM CDT...SPOTTERS REPORT THAT 3 TO 6 INCHES OF RAIN HAS 
FALLEN ACROSS THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER 
RADAR INDICATES THAT ANOTHER ROUND OF MODERATE TO HEAVY RAIN WILL 
MOVE ACROSS THE WARNED AREA DURING THE NEXT TWO HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINFIELD... 
WAPELLO...COLUMBUS JUNCTION...WALNUT...PRINCETON...MOLINE... 
KEWANEE... AND KEITHSBURG.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS EXPECTED.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4121 8965 4123 8966 4123 8986 4116 8988
      4116 9044 4072 9115 4030 9195 4030 9235
      4059 9236 4060 9219 4091 9219 4112 9168
      4116 9149 4133 9133 4133 9104 4174 8963
      4157 8963 4159 8917 4132 8917

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:56 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 13, 2:56 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 AM CDT SAT SEP 13 2008

.SYNOPSIS...
EARLY THIS MORNING A WARM FRONT ORIGINATING AT LOW PRESSURE OVER
SW IOWA....EXTENDED ACROSS SOUTHERN IOWA INTO CENTRAL ILLINOIS. A
COLD FRONT STRETCHED SW FROM THE LOW THROUGH SERN NE AND EASTERN
KS. A VERY MOIST WARM SECTOR WAS IN PLACE WITH A LARGE AREA OF LOW
70 DEW POINTS. WARM SECTOR H8 DEW POINTS WERE AROUND 15C. A LARGE
AREA OF MODERATE TO HEAVY RAIN WAS LOCATED NEAR THE FRONTAL
BOUNDARY EXTENDING FROM NRN IL AND SRN WI...SOUTHWEST INTO EASTERN
KS. SCATTERED TSRA WAS OCCURRING ALONG THE SOUTHERN FLANK OF THE
PCPN SHIELD.

&&

.DISCUSSION...
MAIN CONCERN WILL CONTINUE TO BE PCPN TRENDS THROUGH SUNDAY. NO
CHANGES ARE PLANNED FOR THE FLASH FLOOD WATCH CURRENTLY IN PLACE
OVER THE ENTIRE CWFA UNTIL 18Z TODAY. AXIS OF HEAVY RAIN IS
CURRENTLY FROM NEAR MEMPHIS MO NORTHEAST THROUGH PROPHETSTOWN
ILLINOIS. EXPECT THIS AXIS SET UP OVER THE NORTHERN CWFA THIS
MORNING AS THE SURFACE LOW MOVES THROUGH WESTERN AND CENTRAL IOWA.
PCPN COVERAGE AND INTENSITY WILL DIMINISH OVER THE AREA BY 18Z AS
SURFACE WAVE MOVES INTO WISCONSIN BY THIS EVENING. TEMPS SHOULD
ONLY RISE ABOUT 5 DEGREES TODAY WITH ALL OF THE CLOUDS AND PCPN
OVER THE AREA. REMNANTS OF IKE ARE STILL FORECAST TO LIFT
NORTHEAST THROUGH OHIO VALLEY LATE TONIGHT AND SUNDAY. THIS WILL
PLACE THE WEST CENTRAL ILLINOIS COUNTIES UNDER THE NORTHWEST EDGE
OF THE PCPN SHIELD. AT THIS POINT...WITH QPF AMOUNTS ARE EXPECTED
TO BE AROUND AND INCH OVER THE WEST CENTRAL ILLINOIS
COUNTIES...WILL HOLD OFF ON EXTENDING THE FLASH FLOOD WATCH FOR
THE ILLINOIS SIDE OF THE RIVER. IF IKE TRACKS A LITTLE FURTHER TO
THE NW...THEN ANOTHER FLASH FLOOD WATCH MAY BE REQUIRED. BASED ON
CURRENT EXPECTED MOVEMENT OF IKE...PCPN SHOULD MOVE OUT OF THE
CWFA BY LATE SUNDAY AFTERNOON. THIS SHOULD BE THE END OF OUR
RECENT STRETCH OF WET WEATHER. HIGH PRESSURE IS PROGGED TO SETTLE
IN OVER THE AREA BY MONDAY AND REMAIN OVER OR NEARBY THROUGH
WEDNESDAY. THIS WILL BRING DRY WEATHER TO THE AREA FOR THE
BEGINNING OF THE WEEK. TEMPS WILL BE ON THE COOL SIDE MONDAY AND
TUESDAY WITH LOWS TUESDAY DIPPING INTO THE 40S. DAYTIME HIGHS FOR
MONDAY AND TUESDAY ARE EXPECTED TO BE IN THE MID AND UPPER 60S TO
LOW 70S. WARMER TEMPS WILL RETURN TO THE REGION MID TO LATE WEEK
AS THE HIGH MOVES OFF TO THE EAST...ALLOWING RETURN FLOW TO BECOME
ESTABLISHED.

&&

.AVIATION...
OVERALL...CONDITIONS GENERALLY 3-5SM WITH CIGS 1-3KFT WITH POCKETS
OF CIGS BLO 1KFT AND VSBYS 2SM. TSRA GENERALLY CONFINED TO THE WARM
FRONT IN THE ZONE OF BEST WAA WHICH IS MOVG INTO NORTHEAST IL.
CONDITIONS GENERALLY NOT EXPECTED TO IMPROVE UNTIL AFTER 18Z AS THE
NEXT SFC WAVE MOVES NORTHEAST OF THE AREA. ONCE THE SFC WAVE
PASSES...CIGS/VSBYS SHOULD RAPIDLY IMPROVE TO VFR. WET GROUND SHOULD
RESULT IN VSBYS OF 3-5SM AFTER SUNSET. PRECIP SHIELD FROM IKE SHOULD
BEGIN ARRIVING AROUND 14/12Z.        ...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUREAU-
     CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
     MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CLARK-
     SCOTLAND.

&&

DLF/DLF/08
Hazardous weather outlook, Sep 12, 5:00 AM CDT, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT FRI SEP 12 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

RAIN WITH EMBEDDED THUNDERSTORMS WILL SLOWLY SPREAD NORTH ACROSS THE
AREA DURING THE DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SOUTH
OF AN OTTUMWA IOWA TO PRINCETON ILLINOIS LINE. ANY THUNDERSTORMS
THAT DO DEVELOP TODAY ARE NOT EXPECTED TO BE SEVERE.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE
AREA. HEAVY RAINFALL IS EXPECTED WITH THE GREATEST THREAT NORTHWEST
OF A LINE FROM KEOSAUQUA IOWA...TO STERLING ILLINOIS...WHERE A FLASH
FLOOD WATCH HAS BEEN ISSUED. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
POSSIBLE IN THE WATCH AREA. AT THIS TIME...THE THUNDERSTORMS THAT
DEVELOP TONIGHT ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE INTO
EARLY SATURDAY AFTERNOON. SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS
WILL BE ONGOING OVER MUCH OF THE AREA SATURDAY MORNING NEAR A LOW
PRESSURE SYSTEM MOVING THROUGH EAST CENTRAL IOWA AND NORTHWEST
ILLINOIS.  ABUNDANT MOISTURE IN PLACE OVER THE AREA WILL FUEL THE
SHOWERS AND THUNDERSTORMS AND COULD RESULT IN LOCALLY HEAVY RAINS.
AT THIS TIME...IT APPEARS THE GREATEST HEAVY RAIN AND FLASH FLOOD
THREAT SATURDAY MORNING WILL BE OVER NORTHWEST ILLINOIS THE BORDERING
EAST CENTRAL IOWA COUNTIES.

SUNDAY...THE REMNANTS OF HURRICANE IKE ARE FORECAST TO MOVE FROM
ARKANSAS INTO THE LOWER OHIO VALLEY.  THIS PATH WILL PLACE THE
NORTHWEST EDGE OF IKES RAIN SHIELD OVER NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.  AT THIS TIME IS APPEARS RAINFALL AMOUNTS WILL BE
LESS THAN AN INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ANY RAINFALL
REPORTS OF AN INCH OR MORE WILL BE APPRECIATED.

In the hours before

Local storm report, Sep 12, 11:30 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HEAVY RAIN       W NORWAY                41.90N 91.93W
09/12/2008  M1.20 INCH       BENTON             IA   TRAINED SPOTTER

            MOST OF THIS RAIN SINCE 5 PM THIS EVENING.

&&

LE
Special weather statement, Sep 12, 11:44 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 PM CDT FRI SEP 12 2008

IAZ067-077-078-087>089-098-099-ILZ024-130630-
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-MUSCATINE IA-
WASHINGTON IA-LOUISA IA-MERCER IL-
1144 PM CDT FRI SEP 12 2008

...HEAVY RAINS CAUSING PONDING OF WATER AND RISING WATER LEVELS...

AND AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL HAVE AFFECTED
AREAS FROM KEOSAUQUA...THROUGH MOUNT PLEASANT...TO WAPELLO AND
MEDIAPOLIS IN THE PAST FEW HOURS.  THE HEAVY RAIN WITH THESE STORMS
HAS CAUSED PONDING OF WATER ON ROADS AND IN FARMLANDS...AND ELEVATED
WATER LEVELS IN ROADSIDE DITCHES...CREEKS AND STREAMS. RAINFALL
AMOUNTS SO FAR OF UP TO 2 INCHES HAVE BEEN REPORTED.  SOME LOCATIONS
MAY HAVE RECEIVED UP TO 3 INCHES WHERE THUNDERSTORMS HAVE PASSED.

IN THE NEXT SEVERAL HOURS...ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS
POSSIBLE...WHICH MAY CAUSE LOCALIZED FLOODING OF SMALL CREEKS AND
STREAMS...AND ADDITIONAL PONDING OF WATER ON ROADS AND FARMLANDS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LE
Special weather statement, Sep 12, 11:47 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 PM CDT FRI SEP 12 2008

IAZ067-068-078-ILZ015-016-024-130645-
SCOTT IA-MUSCATINE IA-LOUISA IA-ROCK ISLAND IL-MERCER IL-HENRY IL-
1147 PM CDT FRI SEP 12 2008

...HEAVY RAINS EXPECTED TO CAUSE PONDING OF WATER AND RISING WATER
LEVELS...

AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT PORTIONS OF
SCOTT...ROCK ISLAND...MERCER...AND HENRY COUNTIES IN THE NEXT FEW
HOURS.  THE HEAVY RAIN WITH THESE STORMS IS EXPECTED TO CAUSE
PONDING OF WATER ON ROADS AND IN FARMLANDS...AND ELEVATED WATER
LEVELS IN ROADSIDE DITCHES...CREEKS AND STREAMS.  SOME LOCALIZED
FLOODING MAY OCCUR...ESPECIALLY IN THE URBAN AREAS OF THE QUAD
CITIES. RAINFALL AMOUNTS SO FAR OF UP TO 2 INCHES HAVE BEEN
REPORTED.  SOME LOCATIONS MAY RECEIVED UP TO 3 INCHES WHERE
THUNDERSTORMS PASS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LE
Local storm report, Sep 13, 12:36 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
09/13/2008  M2.20 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL

&&

DLF
Local storm report, Sep 13, 4:45 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     HEAVY RAIN       3 NNE KEOSAUQUA         40.77N 91.94W
09/13/2008  M2.80 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAINFALL SINCE 8 AM FRIDAY

&&

DLF
Local storm report, Sep 13, 4:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     FLASH FLOOD      W STOCKPORT             40.86N 91.83W
09/13/2008                   VAN BUREN          IA   TRAINED SPOTTER

            WATER RESCUE WAS IN PROGRESS TO RESCUE MOTORIST THAT
            DROVE INTO A FLOODED FARM ROAD. THE WATER WAS REPORTED TO
            BE OVER THE HOOD OF THE SUV.

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:18 AM CDTFlash Flood WarningDVNRock Island, Whiteside6 hr
Sep 13, 9:51 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside58 hr
Sep 13, 9:51 AM CDTRiver Flood WarningDVNHenry, Rock Island6 days
Sep 13, 9:55 AM CDTRiver Flood WarningDVNHenry, Rock Island5 days
Sep 13, 10:46 AM CDTAreal Flood WarningDVNBureau, Henderson, Henry, Mercer, Putnam, Rock Island and 2 more12 hr
Sep 13, 8:29 AM CDTRiver Flood WarningDVNClark3 days
Sep 13, 9:06 AM CDTRiver Flood WarningDVNClark43 hr
Sep 13, 8:54 AM CDTRiver Flood WarningDVNKeokuk24 hr
Sep 13, 8:54 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee4 days
Sep 13, 9:01 AM CDTRiver Flood WarningDVNIowa, Johnson12 hr
Sep 13, 9:01 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington12 hr
Sep 13, 9:01 AM CDTRiver Flood WarningDVNLouisa26 hr

Nearby

Flash Flood Warnings in Illinois, 2008Flash Flood Warnings in Iowa, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.